Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 10, 2001, 7:51 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 10, 2001, 8:30 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 102352 SVROKX CTC001-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 751 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT * UNTIL 830 PM EDT * AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF STAMFORD...OR ABOUT 2 MILES NORTH OF PORT CHESTER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAMFORD AT 810 PM EDT 8 MILES SOUTH OF NEW CANAAN AT 820 PM EDT 6 MILES SOUTH OF NORWALK AT 830 PM EDT $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR NORTHEAST NEW JEnRSEY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4114 7375 4096 7378 4087 7327 4112 7323
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:50 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 10, 2:50 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 250 PM EDT TUE JUL 10 2001 STATUS OF RADAR OUTAGE...THE OKX RADAR WILL REMAIN OUT OF SERVICE DUE TO A POWER SUPPLY FAILURE THROUGH WEDNESDAY AFTERNOON. THE PART IS SCHEDULED TO ARRIVE SOMETIME AFTER MIDNIGHT AND WILL BE INSTALLED AND TESTED FIRST THING WEDNESDAY MORNING. POTENTIAL FOR SEVERE TSTMS THROUGH THIS EVE...UPSTREAM AREAL COVERAGE AND INTENSITY CONTINUES TO INCREASE AS THE AIR MASS STABILITY STEADILY DECREASES. JUST COORDINATED WITH THE SPC...A SEVERE THUNDERSTORM WATCH WILL BE ISSUED FOR THE ENTIRE CWA THROUGH 10 PM. POTENTIAL FOR SEVERE TSTMS WED...WX CONDS WILL BE IDEAL FOR THE DEVELOPMENT OF AN MCC LATER TNGT INTO THE FIRST PART OF WED. ADDITIONAL SEVERE WX IS POSSIBLE IF THE MCC DEVELOPS. MODEL DISC...A SERIES OF QUICK MVG UPPER LVL WVS WILL CONTINUE TO ROTATE ARND THE MAIN POLAR VORTEX. AS THE POLAR VORTEX SINKS SOUTH...THE TRACK OF EACH SUCCESSIVE WV WILL BE DISPLACED FURTHER SOUTH. AS ALWAYS...TIMING THESE INDIVIDUAL WVS IS QUITE DIFFICULT. AS YOU WOULD EXPECT...THERE ARE DIFFERENCES IN THE INTENSITY AND TIMING AMONG THE FCST MDLS. HOWEVER...MOST FCST MDLS SHOW THE MOST SIG WV FCST TO PASS ACROSS THE REGION BETWEEN 12Z AND 18Z WED... ACCOMPANIED BY LARGE SCALE LIFT. BASED ON THIS OUTPUT...THE FCST POPS FOR LATER TNGT AND WED APPEAR TOO LOW. THIS POLAR VORTEX WILL CONT TO SPIN ARND NEW ENGLAND THRU 60 HRS...00Z FRI. .OKX...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA THRU 10 PM. GC
In the hours before
Local storm report, Jul 10, 6:06 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
606 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM SHERMAN CT .75 INCH HAIL
07/10/01 FAIRFIELD DIME SIZE HAIL ON
SHERMAN-NEW FAIRFIELD LINE
REPORT VIA 9AM. RADIO OPER.The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 21 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.